Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 23, NWS Goodland, KS

September 30, 2009Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this wind advisory at Sep 30, 2009, 12:07 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 12:07 PM MDT (18:07 UTC)
Expired
Sep 30, 2009, 7:07 PM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 301807
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1207 PM MDT WED SEP 30 2009

COZ091-092-010300-
/O.NEW.KGLD.WI.Y.0023.090930T1807Z-091001T0300Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
1207 PM MDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR
50 MPH WILL CONTINUE THROUGH SUNSET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
4 follow-up statements
000 
WWUS73 KGLD 301936
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
136 PM MDT WED SEP 30 2009

COZ090-KSZ001-013-027-041-NEZ079-010300-
/O.EXA.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
YUMA-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
136 PM MDT WED SEP 30 2009 /236 PM CDT WED SEP 30 2009/

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR
50 MPH WILL CONTINUE THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ091-092-010300-
/O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
136 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR
50 MPH WILL CONTINUE THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 302057
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT WED SEP 30 2009

COZ090>092-KSZ001-013-027-041-NEZ079-010300-
/O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
257 PM MDT WED SEP 30 2009 /357 PM CDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR
50 MPH WILL CONTINUE THROUGH SUNSET.

IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF NEAR
ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS. ACCIDENTS
HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE 70 DUE TO
THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY ALERT FOR
RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 302121
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MDT WED SEP 30 2009

KSZ027-010530-
/O.NEW.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/
/O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
WALLACE-
INCLUDING THE CITY OF...SHARON SPRINGS
321 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO
AROUND 55 MPH WILL CONTINUE THROUGH SUNSET.

IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF
NEAR ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS.
ACCIDENTS HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE
70 DUE TO THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY
ALERT FOR RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-004-015-016-028-029-NEZ081-010530-
/O.NEW.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
OAKLEY...QUINTER...MCCOOK
421 PM CDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY. 

STRONG NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH WILL DEVELOP DURING THE MORNING THURSDAY AND PERSIST THROUGH
SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT
WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF
EDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-091-KSZ001-013-NEZ079-010530-
/O.NEW.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/
/O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...GOODLAND...BENKELMAN
321 PM MDT WED SEP 30 2009 /421 PM CDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM
CDT/ THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO
AROUND 55 MPH WILL CONTINUE THROUGH SUNSET. IN ADDITION TO THE
WIND...BLOWING DIRT WILL RESULT IN AREAS OF NEAR ZERO
VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS. ACCIDENTS
HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE 70 DUE TO
THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY ALERT FOR
RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON.

STRONG WINDS ARE EXPECTED TO DEVELOP AGAIN TOMORROW MORNING AND
PERSIST THROUGH SUNSET. NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH
GUSTS APPROACHING 60 MPH ARE EXPECTED. BLOWING DUST WILL ONCE
AGAIN BE POSSIBLE ONCE THE WINDS PICK UP...CREATING AREAS OF
REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ041-010300-
/O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
321 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO
AROUND 55 MPH WILL CONTINUE THROUGH SUNSET.

IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF
NEAR ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS.
ACCIDENTS HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE
70 DUE TO THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY
ALERT FOR RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ002-014-NEZ080-010530-
/O.NEW.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/
RAWLINS-THOMAS-HITCHCOCK-
INCLUDING THE CITIES OF...ATWOOD...COLBY...TRENTON
421 PM CDT WED SEP 30 2009

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW
MORNING AND PERSIST THROUGH SUNSET. WINDS OF 30 TO 40 MPH WITH
GUSTS APPROACHING 60 MPH ARE EXPECTED. BLOWING DUST WILL BE POSSIBLE ONCE
THE WINDS PICK UP...CREATING AREAS OF REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$


JRM
000 
WWUS73 KGLD 010107
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT WED SEP 30 2009

KSZ027-011200-
/O.CAN.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
/O.CON.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/
WALLACE-
INCLUDING THE CITY OF...SHARON SPRINGS
707 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY WHICH HAD BEEN IN EFFECT FOR THIS EVENING. WIND GUSTS OF
UP TO 30 MPH REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS.

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY. NORTHWEST
WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO AROUND 60 MPH
WILL BE POSSIBLE. IN ADDITION TO THE WIND GUSTS...AREAS OF BLOWING
DIRT COULD CAUSED REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-091-KSZ001-013-NEZ079-011200-
/O.CAN.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
/O.CON.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...GOODLAND...BENKELMAN
707 PM MDT WED SEP 30 2009 /807 PM CDT WED SEP 30 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

THE WIND ADVISORY WHICH HAD BEEN IN EFFECT FOR THIS EVENING HAS
BEEN CANCELLED. WIND GUSTS OF UP TO 30 MPH REMAIN POSSIBLE THROUGH
THE OVERNIGHT HOURS. 

A HIGH WIND WATCH REMAINS IN EFFECT FOR MUCH OF THE DAY THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ041-010215-
/O.CAN.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
707 PM MDT WED SEP 30 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY WHICH HAD BEEN IN EFFECT FOR THIS EVENING HAS
BEEN CANCELLED. WIND GUSTS OF UP TO 30 MPH REMAIN POSSIBLE THROUGH
THE OVERNIGHT HOURS. 

$$

KSZ003-004-015-016-028-029-NEZ081-011200-
/O.CON.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
OAKLEY...QUINTER...MCCOOK
807 PM CDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY.

STRONG NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH WILL DEVELOP DURING THE MORNING THURSDAY AND PERSIST
THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING
DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL
CREATE AREAS OF REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ002-014-NEZ080-011200-
/O.CON.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/
RAWLINS-THOMAS-HITCHCOCK-
INCLUDING THE CITIES OF...ATWOOD...COLBY...TRENTON
807 PM CDT WED SEP 30 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW
MORNING AND PERSIST THROUGH SUNSET. WINDS OF 30 TO 40 MPH WITH
GUSTS APPROACHING 60 MPH ARE EXPECTED. BLOWING DUST WILL BE
POSSIBLE ONCE THE WINDS PICK UP...CREATING AREAS OF REDUCED
VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 5:46 AM MDT, 6 hours 21 minutes earlier.

Area forecast discussion, Sep 30, 5:46 AM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
546 AM MDT WED SEP 30 2009

.DISCUSSION...
238 AM MDT WED SEP 30 2009

FORECAST PROBLEMS WILL BE WINDS THROUGH FRIDAY...CHANCE OF
PRECIPITATION INTO THURSDAY WITH POSSIBILITY OF SEVERE THUNDERSTORMS
TODAY...AND HOW MUCH DOES IT COOL OFF AFTER NICE WARMUP TODAY.
SATELLITE SHOWING LITTLE CHANGE TO THE AMPLIFIED PATTERN. FLOW OVER
THE EASTERN PORTION OF THE COUNTRY SLOWING UP DUE TO A BLOCKING SETUP
OVER THE ATLANTIC. UPPER TROUGH FINALLY OVER THE UPPER AIR NETWORK IS
DIGGING INTO THE WESTERN PORTION OF THE COUNTRY.

AT JET LEVEL...BASED ON THE OBSERVATIONS OVER THE OCEAN...THE MODELS
ARE A LITTLE LOW ON THE SPEED ON THE WEST SIDE OF THE INCOMING
UPPER TROUGH. OTHERWISE THE MODELS LOOK FINE. AT MID LEVELS...THE
UKMET AND ECMWF WERE DOING A LITTLE BETTER ON THE HEIGHT FIELD...
ESPECIALLY WITH THE WESTERN TROUGH...THAN THE GFS/NAM.

AT LOW LEVELS...MODELS INITIALIZED CLOSE ON THE SURFACE PRESSURE
PATTERN/WIND FIELD WITH THE UKMET/ECMWF/GFS DOING SLIGHTLY BETTER.
MODELS INITIALIZED FINE ON TEMPERATURES. THE NAM WAS DOING A LITTLE
BETTER OVER THE NORTH CENTRAL PORTION OF THE COUNTRY. THE 00Z NAM
CAME IN FURTHER NORTH WITH APPROACHING UPPER SYSTEM BUT STILL SLOWER
BUT WAS DEFINITELY CLOSER TO THE OTHER MODELS. THE 06Z NAM CAME IN
AND IS EVEN FURTHER NORTH THAN THE PREVIOUS RUN. HOWEVER...COMPARED
TO THE OTHER MODELS...GFS ENSEMBLES...AND SREF IT IS STILL A LITTLE
TOO FAR SOUTH. AS A RESULT WILL GO WITH A BLEND OF PERSISTENCE AND
THE FURTHER NORTH MODEL SOLUTIONS.

TODAY/TONIGHT...TIGHT PRESSUER GRADIENT...ESPECIALLY CENTRAL AND
EASTERN PORTIONS...WITH DECENT PRESSURE FALLS. SURFACE TROUGH
STARTS PUSHING CLOSER TO THE WESTERN PORTION OF THE FORECAST AREA
BY LATER THIS AFTERNOON. LATEST WIND PROFILER DATA SHOWS WINDS NEAR
30 KNOTS. WHERE THE GREATEST GRADIENT...THE LAPSE RATES ARE NOT THAT
GOOD. IN THE WEST WHERE THE GRADIENT IS LESS THE LAPSE RATES ARE
GOOD. 850 MB WINDS ALSO DECREASE THROUGH THE DAY. BELIEVE THE EVENT
IS MARGINAL WITH THE MAV TOO HIGH ON ITS WINDS. ALSO IF IT DOES
HAPPEN IT WILL NOT HAPPEN UNTIL THE AFTERNOON. WILL NOT ISSUE AN
ADVISORY AT THIS TIME AND WILL LATE THE UPDATE SHIFT LOOK AT IT.

NOT TOO MUCH HAS CHANGED ON THE THUNDERSTORM/PRECIPITATION SET UP
THIS AFTERNOON. BELIEVE MODELS ARE A LITTLE FAST WITH THE MOISTURE
RETURN DESPITE THE STRONG RETURN FLOW AND COMPARING TO THE
OBSERVATIONS THROUGH 06Z. STILL LOWER DEWPOINTS TO OUR SOUTHEAST.
WITH THE EXPECTED SURFACE LOW POSITION PER THE ECMWF...BELIEVE THE
BEST FOCUS WILL BE TO THE EAST WITH THE DRY LINE. PROBLEM IS THIS
AREA DOES NOT HAVE GOOD UPPER SUPPORT AND POOR LAPSE RATES INITIALLY.
ALSO LOOKS CAPPED BY DRY AIR ALOFT. THE GOOD LIFT IS OUT TO THE WEST
WHERE THE POOREST MOISTURE IS. MAIN JET AXIS...LEFT FRONT QUADRANT...
IS STILL WEST OF THE FORECAST AREA BY LATE THIS AFTERNOON. THIS WILL
HINDER CONVECTIVE DEVELOPMENT.

WILL TWEEK CURRENT THUNDERSTORM FORECAST WHICH DOES LOOK IN GOOD
SHAPE FOR THIS AFTERNOON. IF STORMS CAN DEVELOP...A GOOD BET WILL SEE
SOME SEVERE WEATHER BUT DOES LOOK ISOLATED AT THIS TIME PER REASONING
ABOVE.

MODELS DIFFER ON JET SETUP FOR TONIGHT. THE NAM AND ECMWF ONLY BRING
THE LEFT FRONT QUADRANT OF THE JET INTO THE NORTHWEST HALF OF THE
AREA DURING THE NIGHT WITH THE ECMWF FURTHER WEST. THE GFS/UKMET
SHOVE THIS LEFT FRONT QUADRANT THROUGH MOST OF THE FORECAST AREA BY
12Z AND IS CLOSE TO THE SOUTHEAST EDGE AT THAT TIME. THIS...MID
LEVEL LIFT...AND LOW LEVEL FOCUS/MOISTURE LOOK BEST IN THE EAST AND
WILL CONTINUE TO HIGHLIGHT THAT AREA. FRONT...LIFT AND MOISTURE PUSH
RAPIDLY EAST...AND SHOULD BE OUT OF THE AREA NEAR OR SHORTLY AFTER
06Z.

DID NOT SPEND MUCH TIME ON HIGH TEMPERATURES FOR TODAY BUT IT DOES
LOOK ON TRACK. WILL ONLY TWEEK PER LATEST INFO AND WHAT NEIGHBORS
ARE DOING.

THURSDAY/THURSDAY NIGHT...JET IS SOUTH OF THE FORECAST AREA BY 18Z
WITH THE GFS/UKMET FASTER WITH THE AREA IN SUBSIDENCE THROUGH THE
NIGHT. DUE TO MAIN UPPER LOW BEING FARTHER NORTH...AND IN AN
UNFAVORABLE POSITION FOR PRECIPITATION PLUS SUBSIDENCE KICKING IN
PRETTY FAST...WILL REMOVE PRECIPITATION MENTION DURING THIS ENTIRE
PERIOD ALTHOUGH COULD BE A FEW SPRINKLES EARLY IN THE DAY.

MAIN PROBLEM WILL BE STRONG WINDS DEVELOPING BEHIND THE UPPER LOW
WHICH IS IN A GOOD POSITION TO DO THIS. SUBSIDENCE AND LAPSE RATES
ARE GOOD PLUS GRADIENT TIGHTENS UP NICELY. THIS LOOKS LIKE A SOLID
WIND ADVISORY EVENT. HOWEVER...DAY SHIFT WILL NEED TO LOOK AT AGAIN
BECAUSE IT IS POSSIBLE THAT MODELS COULD BE UNDERDOING SUBSIDENCE.
WILL NOT ISSUE AN ADVISORY AT THIS TIME DUE TO BEING THIRD PERIOD
PLUS STILL MAY BE POSSIBLE THAT AN ADVISORY MAY OCCUR TODAY AND DO
NOT WANT TO CONFUSE THE PUBLIC. ALSO IT DOES LOOK POSSIBLE THAT
ADVISORY CRITERIA COULD CONTINUE INTO THE NIGHT...EVEN THOUGH NOT THE
MOST FAVORABLE TIME PERIOD...AND EVEN BEYOND. WILL HIT THESE WINDS
HARD IN THE PACKAGE AND THE HWO.

THE COOL TEMPERATURES LOOK IN GOOD SHAPE AND WILL ONCE AGAIN ONLY
TWEEK.

FRIDAY/FRIDAY NIGHT...WINDS COULD STILL BE ABOVE WIND ADVISORY
CRITERIA...ESPECIALLY AT THE BEGINNING OF THE DAY CONSIDERING THE
TIGHT GRADIENT AND THE UPPER SYSTEM STILL IN A FAVORABLE POSITION.
WILL MENTION THIS PERIOD IN THE HWO AND HIGHLIGHT IN THE PACKAGE.
WILL ONCE AGAIN TWEEK THE TEMPERATURE FORECAST WHICH DOES LOOK IN
GOOD SHAPE.

THANKS TO ALL FOR COLLABORATION.

BULLER
&&

.AVIATION...
540 AM MDT WED SEP 30 2009

FOR THE 12Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
DURING THE DAY...SUSTAINED WINDS WILL INCREASE TO NEAR 20 KNOTS
WITH GUSTS NEAR 30 KNOTS AS THE PRESSURE GRADIENT INCREASES IN ADVANCE
OF AN APPROACHING COLD FRONT. THERE WILL BE A SMALL CHANCE OF
THUNDERSTORMS FROM THE LATE AFTERNOON INTO THE EVENING. THERE IS
A HIGH DEGREE OF UNCERTAINTY OF HOW MUCH THUNDERSTORM DEVELOPMENT
WILL OCCUR DUE TO THE LOW LEVEL AIR MASS BEING CAPPED.

DUE TO THIS AND THE EXPECTED SPOTTY NATURE OF THE STORMS...CHOSE
TO HANDLE WITH ONLY A CB MENTION. THE TAF SITE THAT HAS THE BEST
CHANCE TO SEE SOME THUNDERSTORMS IS KMCK. AS THE NIGHT
PROGRESSES...THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE IN
SPEED AS THE FRONT MOVES THROUGH.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Sep 30, 10:45 AM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT WED SEP 30 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT WED SEP 30 2009 /1145 AM CDT WED SEP 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO
THIS EVENING OVER MOST OF THE AREA. IT WILL BE POSSIBLE THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE BEST CHANCE FOR
SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM RUSSELL
SPRINGS TO COLBY TO HAIGLER. THE PRIMARY THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND STRONG WINDS...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE ENTIRE AREA ON
THURSDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50
MPH ARE EXPECTED DURING THE DAY. IT WILL BE POSSIBLE THAT THESE
WINDY CONDITIONS COULD LAST INTO FRIDAY BEFORE FINALLY DECREASING
LATE IN THE DAY. ALSO, WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING
AS OVERNIGHT TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO
THIS EVENING ROUGHLY ALONG AND EAST OF A LINE FROM RUSSELL SPRINGS
TO COLBY TO HAIGLER.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:21 PM MDTHigh Wind WatchGLDKit Carson, Yuma11 hr
Sep 30, 3:21 PM MDTWind AdvisoryGLDCheyenne28 hr

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.